Alert archive / West Virginia / Tornado Warnings in 2012

Tornado Warning 30, NWS Baltimore/Washington

August 9, 2012Berkeley County, Morgan County, West Virginia

NWS Baltimore/Washington issued this tornado warning at Aug 9, 2012, 4:50 PM EDT for Berkeley County, Morgan County, West Virginia. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 4:50 PM EDT (20:50 UTC)
Expired
Aug 9, 2012, 5:03 PM EDT
In force
13 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Berkeley County, WV, Morgan County, WV

The radar

The Sterling radar (KLWX), 81 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WFUS51 KLWX 092050
TORLWX
WVC003-065-092115-
/O.NEW.KLWX.TO.W.0030.120809T2050Z-120809T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
450 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN MORGAN COUNTY IN THE PANHANDLE OF WEST VIRGINIA...
  NORTHWESTERN BERKELEY COUNTY IN THE PANHANDLE OF WEST VIRGINIA...

* UNTIL 515 PM EDT

* AT 449 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS OVER WESTERN BERKELEY COUNTY...OR NEAR HIGHLAND
  RIDGE...AND WAS MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JONES SPRINGS...
  TOMAHAWK...
  JOHNSONTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3963 7804 3942 7802 3942 7823 3952 7820
TIME...MOT...LOC 2050Z 248DEG 8KT 3949 7816

$$

KONARIK
1 follow-up statement
249 
WWUS51 KLWX 092103
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
503 PM EDT THU AUG 9 2012

WVC003-065-092114-
/O.CAN.KLWX.TO.W.0030.000000T0000Z-120809T2115Z/
MORGAN WV-BERKELEY WV-
503 PM EDT THU AUG 9 2012

...THE TORNADO WARNING IS CANCELLED FOR BERKELEY AND MORGAN
COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3963 7804 3942 7802 3942 7823 3952 7820
TIME...MOT...LOC 2104Z 248DEG 8KT 3950 7812

$$

KONARIK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Aug 9, 2:52 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 9, 2:52 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
252 PM EDT THU AUG 9 2012

.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST ACROSS THE CENTRAL MID ATLANTIC SUNDAY
THROUGH MONDAY...BEFORE THE NEXT COLD FRONT CROSSES THE REGION ON
TUESDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
HIGH CAPE AND A LOW SHEAR ENVIRONMENT WILL CONTINUE TO SUPPORT
SCATTERED PULSE MODE STORMS FOR THE NEXT SEVERAL HOURS LEADING UP
TO SUNSET. SOME OF THE STORMS MAY BRIEFLY BECOME STRONG TO SEVERE
WITH DAMAGING WINDS AND HAIL THE MAIN THREATS. BRIEF HEAVY
DOWNPOURS CAN ALSO BE EXPECTED WHICH MAY LEAD TO LOCALIZED
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. CONVECTIVE COVERAGE
WILL DIMINISH AFTER DARK ALTHOUGH A FEW ISOLATED OR WIDELY
SCATTERED SHOWERS COULD STILL LINGER OVERNIGHT. PATCHY FOG AND LOW
CLOUDS WILL ALSO DEVELOP OVERNIGHT WITH MUGGY CONDITIONS.

FRIDAY WILL BE THE MOST ACTIVE DAY OF THE WEEK AS A COLD FRONT AND
UPPER TROUGH APPROACH FROM THE WEST. THIS COMBINED WITH ADEQUATE
CAPE AND INCREASING SHEAR WILL SET THE STAGE FOR NUMEROUS SHOWERS
AND THUNDERSTORMS ALONG WITH THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL. SOUTHERLY FLOW WILL ALSO PUMP IN HIGHER DEWPOINTS WITH
MORE EFFICIENT QPF PRODUCERS...LEADING TO A LOCALIZED FLASH
FLOOD THREAT. CONTINUED TRENDS AND RAISED POPS TO CATEGORICAL FOR
MOST AREAS INTO FRIDAY NIGHT.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS TO CONTINUE OVER THE EAST FRIDAY NIGHT
WITH IMPROVING CONDITIONS TO FOLLOW OVER MOST LOCATIONS EXCEPT FOR
AREAS ALONG AND EAST OF THE D.C/BALTIMORE METRO AND SOUTHERN MD
WHERE SHOWERS WILL HOLD IN LONGER AS THE FRONT STALLS OUT. THE
FRONT SHOULD CLEAR THE CWFA LATER SATURDAY OR EARLY SUNDAY WITH
DRY AND TRANQUIL WEATHER TO FOLLOW FOR SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
SFC HIGH PRESSURE SHIFTS EAST ACROSS THE CENTRAL MID ATLANTIC SUNDAY
INTO MONDAY...EXPECT DRY WEATHER WITH NEAR NORMAL MAX TEMPS OF MID
TO UPR 80S BOTH DAYS. AS THE HIGH PUSHES EAST MONDAY SOME SLY FLOW
UP THE CHESAPEAKE BAY /ALONG WITH BAY BREEZES/ MAY AID DEEP MOIST
CONVECTION...SO SLIGHT CHANCES FOR TSTMS WERE ADDED FOR SRN MD.

THE NEXT SHORTWAVE LOOKS TO APPROACH THE REGION MONDAY NIGHT AND
CROSS TUESDAY. POSSIBLE SCATTERED THUNDERSTORMS WITH THIS
DISTURBANCE...PARTICULARLY DURING THE DAY TUESDAY. SLY FLOW AHEAD OF
THIS WAVE WILL BRING TEMPS BACK ABOVE NORMAL...MAX TEMPS AROUND 90F
TUESDAY...AND PERHAPS INTO WEDNESDAY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
MOSTLY VFR WITH OCCASIONAL MVFR CONDITIONS EXPECTED INTO THIS EVENING.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DOT THE REGION THROUGH
TONIGHT WITH OCCASIONAL IMPACTS TO THE TERMINALS. PATCHY
FOG...SOME LOCALLY DENSE WILL AFFECT THE REGION ONCE AGAIN.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY INTO FRIDAY
NIGHT WITH HIGH IMPACT TO ALL TERMINALS. VFR WILL RETURN SATURDAY
INTO SUNDAY FOR MOST TERMINALS.

ISOLATED TO SCATTERED SHOWERS/STORMS RETURN FOR LATER MONDAY INTO
TUESDAY.

&&

.MARINE...
SOUTHERLY FLOW BEGINNING TO INCREASE ON THE WATERS AND THAT SHOULD
BE THE TREND. WILL KEEP SMALL CRAFT ADVISORIES IN PLACE.

SOUTHERLY CHANNELING WILL INCREASE EVEN FURTHER ON FRIDAY AND
DECIDED TO ISSUE A SMALL CRAFT ADVISORY FOR ALL OF THE CHESAPEAKE
BAY. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS ON FRIDAY LEADING
TO STRONG GUSTY WINDS AND HEAVY DOWNPOURS.

CONDITIONS WILL IMPROVE ON THE WATERS LATER SATURDAY AND
ESPECIALLY SUNDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     ANZ530>533-537>542.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ534-543.

&&

SYNOPSIS...BAJ
NEAR TERM...KRW
SHORT TERM...KRW
LONG TERM...BAJ
AVIATION...BAJ/KRW
MARINE...BAJ/KRW
Hazardous weather outlook, Aug 9, 2:55 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
255 PM EDT THU AUG 9 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
101700-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
255 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND
EVENING...FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER
INLET.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG
WIND GUSTS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON AND FRIDAY
EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...CAPABLE OF
PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...AND FLASH FLOODING.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE CHESAPEAKE BAY WATERS
FRIDAY MORNING INTO FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON FRIDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-101700-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
255 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
MORNING AND CONTINUE INTO TONIGHT. SOME OF THE THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND HEAVY DOWNPOURS.
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY INTO
FRIDAY EVENING. SOME OF THESE THUNDERSTORMS MAY BE
SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE
HAIL...AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON FRIDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS.

In the hours before

Special weather statement, Aug 9, 3:36 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
336 PM EDT THU AUG 9 2012

MDZ502-WVZ050-051-092015-
MORGAN WV-HAMPSHIRE WV-CENTRAL AND EASTERN ALLEGANY MD-
336 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORM TO AFFECT MORGAN...HAMPSHIRE AND CENTRAL AND
EASTERN ALLEGANY COUNTIES...

AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
HIGGINSVILLE...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE LARGENT.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3965 7850 3949 7830 3936 7857 3941 7863
TIME...MOT...LOC 1936Z 227DEG 7KT 3941 7856

KONARIK
Special weather statement, Aug 9, 3:43 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
343 PM EDT THU AUG 9 2012

WVZ501>504-092030-
WESTERN MINERAL WV-EASTERN MINERAL WV-WESTERN GRANT WV-
EASTERN GRANT WV-
343 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS TO AFFECT WESTERN MINERAL...EASTERN
MINERAL...WESTERN GRANT AND EASTERN GRANT COUNTIES...

AT 344 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHEAST OF BAYARD TO 6 MILES NORTHWEST OF
STREBY TO 6 MILES WEST OF STREBY...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE STREBY...MOUNT STORM...BISMARCK...KLINE
GAP...ARTHUR...MAYSVILLE...MOUNT PISGAH...EMORYVILLE...SULPHUR CITY
AND KITZMILLER.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORMS HAVE PASSED.

&&

LAT...LON 3934 7902 3905 7911 3904 7931 3907 7931
      3909 7936 3911 7936 3920 7930 3920 7938
      3928 7937 3931 7933 3931 7930 3936 7925
      3942 7914 3948 7911 3948 7908
TIME...MOT...LOC 1944Z 230DEG 13KT 3926 7932 3915 7930
          3907 7934

KONARIK
Special weather statement, Aug 9, 3:45 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 PM EDT THU AUG 9 2012

VAZ028-WVZ050-051-092030-
MORGAN WV-HAMPSHIRE WV-FREDERICK VA-
345 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORM TO AFFECT MORGAN...HAMPSHIRE AND FREDERICK
COUNTIES...

AT 345 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST
OF AUGUSTA...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE TIMBER RIDGE...LARGENT AND RIDGE.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3956 7839 3931 7818 3923 7865 3929 7870
TIME...MOT...LOC 1945Z 230DEG 13KT 3932 7858

KONARIK
Special weather statement, Aug 9, 3:58 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
358 PM EDT THU AUG 9 2012

MDZ502-092030-
CENTRAL AND EASTERN ALLEGANY MD-
358 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORM TO AFFECT CENTRAL AND EASTERN ALLEGANY
COUNTY...

AT 358 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALLEGANY
COUNTY...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE   RURAL ALLEGANY COUNTY
.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3972 7836 3963 7844 3969 7854 3973 7851
      3973 7844 3973 7843 3973 7839
TIME...MOT...LOC 1958Z 230DEG 11KT 3969 7844

KONARIK
Special weather statement, Aug 9, 4:23 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
423 PM EDT THU AUG 9 2012

VAZ027-028-092115-
SHENANDOAH VA-FREDERICK VA-
423 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORM TO AFFECT SHENANDOAH AND FREDERICK COUNTIES...

AT 424 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
HIGH VIEW MANOR...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE STEPHENS CITY...WINCHESTER AND MILLWOOD
PIKE.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3933 7827 3915 7809 3902 7837 3909 7844
TIME...MOT...LOC 2024Z 228DEG 7KT 3908 7834

KONARIK
Special weather statement, Aug 9, 4:29 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
429 PM EDT THU AUG 9 2012

MDZ502-VAZ028-WVZ050-051-092100-
MORGAN WV-HAMPSHIRE WV-CENTRAL AND EASTERN ALLEGANY MD-FREDERICK VA-
429 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS TO AFFECT MORGAN...HAMPSHIRE...CENTRAL AND
EASTERN ALLEGANY AND FREDERICK COUNTIES...

AT 430 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RIDGE TO 3 MILES WEST OF SLANESVILLE...MOVING
NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE ROCK GAP...LARGENT AND FISHERS BRIDGE.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH CAN
BE EXPECTED WITH THESE STORMS. WINDS THIS STRONG CAN BRING DOWN LARGE
TREE BRANCHES. TAKE SHELTER UNTIL THE STORMS HAVE PASSED.

&&

LAT...LON 3932 7822 3931 7870 3953 7860 3962 7829
TIME...MOT...LOC 2030Z 220DEG 9KT 3949 7829 3937 7857

KONARIK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 12:52 PM EDTSpecial Weather StatementLWXGrant53 min
Aug 9, 1:05 PM EDTSevere Thunderstorm WarningLWXGrant, Hampshire, Hardy, Mineral40 min
Aug 9, 1:27 PM EDTSevere Thunderstorm WarningLWXMineral48 min
Aug 9, 1:45 PM EDTSpecial Weather StatementLWXHardy45 min
Aug 9, 3:36 PM EDTSpecial Weather StatementLWXMorgan39 min
Aug 9, 3:43 PM EDTSpecial Weather StatementLWXGrant47 min
Aug 9, 3:45 PM EDTSpecial Weather StatementLWXHampshire45 min
Aug 9, 3:49 PM EDTSevere Thunderstorm WarningLWXHampshire, Morgan41 min
Aug 9, 3:58 PM EDTSpecial Weather StatementLWXMorgan32 min
Aug 9, 4:27 PM EDTSevere Thunderstorm WarningLWXBerkeley, Hampshire, Morgan48 min
Aug 9, 4:29 PM EDTSpecial Weather StatementLWXHampshire31 min
Aug 9, 5:12 PM EDTSpecial Weather StatementLWXBerkeley, Morgan48 min
Aug 9, 5:21 PM EDTFlash Flood WarningLWXBerkeley, Morgan3 hr
Aug 9, 6:14 PM EDTSpecial Weather StatementLWXHampshire46 min
Aug 9, 6:29 PM EDTSevere Thunderstorm WarningLWXHampshire46 min

Nearby

Tornado Warnings in West Virginia, 2012Every tornado warning in 2012Tornadoes in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.